Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 5, 2016, 2:49 AM CST for 15 counties in Nebraska; 4 counties in Kansas. It took effect at Mar 5, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 2:49 AM CST (08:49 UTC)
- In effect from
- Mar 5, 2016, 12:00 PM CST
- Expired
- Mar 5, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2952 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WWUS83 KGID 050849 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 249 AM CST SAT MAR 5 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY WITH DRY FUELS AND GUSTY SOUTH WINDS WILL RESULT IN POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY. KSZ005-017-NEZ060-072-073-082-083-051830- /O.NEW.KGID.FW.W.0003.160305T1800Z-160306T0000Z/ PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 249 AM CST SAT MAR 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...060...072...073...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...BECOMING SOUTH AND INCREASING NEAR 20 MPH WITH GUSTS OF 25 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
099 WWUS83 KGID 051934 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 134 PM CST SAT MAR 5 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY WITH DRY FUELS AND GUSTY SOUTH WINDS WILL RESULT IN POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY. KSZ005-017-NEZ060-072-073-082-083-060000- /O.CON.KGID.FW.W.0003.000000T0000Z-160306T0000Z/ PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 134 PM CST SAT MAR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...060... 072...073...082 AND 083... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...BECOMING SOUTH AND INCREASING NEAR 20 MPH WITH GUSTS OF 25 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
185 WWUS83 KGID 052025 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CST SAT MAR 5 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY WITH DRY FUELS AND GUSTY SOUTH WINDS WILL RESULT IN POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY. KSZ006-018-NEZ039-040-046-047-061-062-074-075-084-085-060000- /O.EXA.KGID.FW.W.0003.000000T0000Z-160306T0000Z/ SMITH-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-BUFFALO-HALL-KEARNEY- ADAMS-FRANKLIN-WEBSTER- 225 PM CST SAT MAR 5 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...018...039...040... 046...047...061...062...074...075...084 AND 085... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...INCREASING TO NEAR 20 MPH WITH GUSTS OF 25 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ005-017-NEZ060-072-073-082-083-060000- /O.CON.KGID.FW.W.0003.000000T0000Z-160306T0000Z/ PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 225 PM CST SAT MAR 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...060... 072...073...082 AND 083... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...INCREASING TO NEAR 20 MPH WITH GUSTS OF 25 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
174 WWUS83 KGID 060004 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 604 PM CST SAT MAR 5 2016 KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085- 060115- /O.EXP.KGID.FW.W.0003.000000T0000Z-160306T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON- BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- 604 PM CST SAT MAR 5 2016 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...018...039... 040...046...047...060...061...062...072...073...074...075...082... 083...084 AND 085... THE RED FLAG WARNING HAS EXPIRED...AS WINDS HAVE TAPERED OFF AND RELATIVE HUMIDITIES WILL CONTINUE TO RISE AS TEMPERATURES COOL EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 4, 10:52 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 4, 10:52 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1052 PM CST FRI MAR 4 2016 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 410 PM CST FRI MAR 4 2016 FOR THE MAJORITY OF THOSE READING THIS...THESE NEXT 24 HOURS SIMPLY FEATURE A CONTINUATION OF RATHER "QUIET" WEATHER...WITH HIGH CONFIDENCE IN DRY CONDITIONS AND ANOTHER SEASONABLY-WARM (ALBEIT BREEZY ESPECIALLY IN THE WEST) DAY ON SATURDAY AS MOST AREAS AGAIN REACH THE LOW-MID 60S FOR HIGHS. HOWEVER...AS IS OFTEN THE CASE DURING DRY WEATHER PATTERNS IN LATE WINTER/EARLY SPRING...FIRE WEATHER CONCERNS ARE AN ISSUE FOR SATURDAY AFTERNOON...AND THE EXTREME WESTERN CWA COULD EVEN BE FLIRTING WITH "CRITICAL" THRESHOLDS. FOR FURTHER DISCUSSION OF THESE FIRE WEATHER CONCERNS...PLEASE REFER TO THE SEPARATE "FIRE WEATHER" SECTION BELOW. AS FOR THE HERE-AND-NOW AS OF 21Z/3PM...TODAY IS LARGELY TURNING OUT AS EXPECTED FROM THE EARLY-MORNING FORECAST PACKAGE...AS TEMPS ARE ON TRACK TO REACH THE LOW-MID 60S IN MOST AREAS...AND GUSTY NORTH BREEZES HAVE ARRIVED BEHIND A RELATIVELY WEAK PASSING COLD FRONT. IF ANYTHING HAS NOT QUITE "FOLLOWED THE SCRIPT"...IT HAS BEEN A SOMEWHAT DENSER/THICKER STREAM OF HIGH LEVEL CIRRUS CLOUDS OVER MAINLY THE SOUTHERN HALF OF THE CWA...WHICH ALONG WITH THE COLD FRONT HAS KEPT THE MAJORITY OF NORTH CENTRAL KS ZONES FROM REACHING THE UPPER 60S. IN THE MID-UPPER LEVELS...WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL DATA INDICATE QUASI-ZONAL (MAINLY WEST-TO-EAST) FLOW OVER THE LOCAL AREA...AS WE ARE BARELY BEING GLANCED BY A SHORTWAVE TROUGH TRACKING EAST-SOUTHEAST FROM THE DAKOTAS TOWARD THE EASTERN MIDWEST STATES. ANY VERY LIGHT PRECIP ASSOCIATED WITH THIS WAVE HAS SAFELY PASSED OFF TO OUR EAST-NORTHEAST...ALTHOUGH LIFT WITHIN AN UPPER JET ENTRANCE REGION HAS LIKELY CONTRIBUTED TO THE WEST-EAST BAND OF AFOREMENTIONED THICKER CIRRUS OVER SOUTHERN ZONES. AT THE SURFACE...THE COLD FRONT HAS NOW CLEARED THE ENTIRE CWA...WITH NORTHERLY WIND GUSTING AS HIGH AS 25-30 MPH IN ITS WAKE. IT APPEARS HIGH TEMPS WILL END UP BETWEEN 60-66 DEGREES IN MOST AREAS. NOW LOOKING AHEAD FORECAST-WISE THROUGH SATURDAY AFTERNOON: THIS EVENING/TONIGHT: BY EARLY THIS EVENING...NORTH BREEZES WILL BE ON A NOTICEABLE DECREASE AS DAYTIME MIXING EASES AND SURFACE HIGH PRESSURE APPROACHES. MEANWHILE...THE THICKER HIGH CLOUDS CURRENTLY OVER SOUTHERN ZONES WILL CONTINUE TO GRADUALLY VACATE TO THE SOUTH AND EAST...PAVING THE WAY FOR A MOSTLY CLEAR TO CLEAR NIGHT. IN THE MID-UPPER LEVELS...THE AFOREMENTIONED SHORTWAVE TROUGH WILL CONTINUE TRACKING SOUTHEASTWARD ACROSS IA AND POINTS EAST...WHILE LOCALLY...SHORTWAVE RIDGING WILL MOVE IN FROM THE WEST PROMOTING RISING MID LEVEL HEIGHTS. AT THE SURFACE...A HIGH PRESSURE AXIS CURRENTLY CENTERED TO THE NORTH-NORTHWEST WILL BECOME THE DOMINANT SURFACE FEATURE OVERNIGHT LOCALLY...PROVIDING GENERALLY LIGHT/VARIABLE BREEZES OF AROUND 5 MPH OR LESS TO MOST PLACES THROUGH MOST OF THE NIGHT. GIVEN THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT BREEZES...THIS LOOKS TO BE A FAIRLY IDEAL RADIATIONAL COOLING SETUP...AND NUDGED DOWN LOW TEMPS AT LEAST 2 DEGREES FROM PREVIOUS FORECAST...AND QUITE POSSIBLY NOT ENOUGH. FOR NOW THOUGH WILL AIM MOST AREAS INTO THE 27-30 RANGE...WITH MID-20S MORE LIKELY IN FAR NORTHERN/WEST-CENTRAL COUNTIES. SATURDAY DAYTIME: AGAIN...SEE SEPARATE FIRE WEATHER SECTION BELOW FOR FIRE WEATHER CONCERNS. SHORTWAVE RIDGING CONTINUES TO RULE THE MID- UPPER LEVELS...OUT AHEAD OF THE MORE ACTIVE WEATHER PATTERN THAT ARRIVES DURING THE LONG TERM PERIODS COVERED BELOW. WHILE SKIES SHOULD START OUT NO WORSE THAN MOSTLY SUNNY...AN INCREASE TO AT LEAST PARTLY CLOUDY (MAYBE MOSTLY CLOUDY?) IS EXPECTED AS THE AFTERNOON WEARS ON THANKS TO INCREASING HIGH CIRRUS SPILLING IN FROM THE WEST. AT THE SURFACE...INITIALLY LIGHT BREEZES WILL GRADUALLY PICK UP OUT OF THE SOUTH AS THE PRESSURE GRADIENT TIGHTENS UP IN RESPONSE TO A DEEPENING HIGH PLAINS LEE TROUGH TAKING SHAPE TO THE WEST...AND IN THE WAKE OF THE DEPARTING SURFACE HIGH. DURING THE AFTERNOON HOURS...SUSTAINED SOUTHERLY WIND SPEEDS WILL RANGE FROM GENERALLY 10-15 MPH IN EASTERN COUNTIES...TO 15-20+ MPH WITH GUSTS POTENTIALLY 25+ MPH IN FAR WESTERN ZONES. HIGH TEMPS CARRY AT LEAST A SMALL AMOUNT OF UNCERTAINTY AS SOME MODELS/GUIDANCE VARY BY 5+ DEGREES. ON THE POSITIVE SIDE FOR WARMING...LOW DEWPOINTS AND FAIRLY DEEP MIXING SHOULD GIVE THINGS A GOOD BOOST. ON THE FLIP-SIDE...TEMPS COULD BE SLOW TO RISE AFTER A COLD START...AND A BIG AFTERNOON RISE COULD BE HELD DOWN BY INCREASING HIGH CLOUDS. ENDED UP MAKING VERY LITTLE IF ANY CHANGE TO PREVIOUS FORECAST...AIMING FROM UPPER 50S FAR NORTHEAST...LOW 60S CENTRAL AND MID 60S FAR SOUTH AND WEST. .LONG TERM...(SATURDAY EVENING THROUGH FRIDAY) ISSUED AT 410 PM CST FRI MAR 4 2016 THIS PERIOD WILL BE CHARACTERIZED BY MOSTLY CLOUDY SKIES...WARMER TEMPERATURES AND CHANCES FOR PRECIPITATION. SOUTHERLY FLOW WILL BE IN FULL FORCE ON SUNDAY WITH STRONG WARM/MOIST ADVECTION ACROSS THE CENTRAL PLAINS. LEE TROUGHING WILL DEEPEN THROUGH THE PERIOD CAUSING SOUTHERLY WINDS TO BE BREEZY. THE WARM MOIST ADVECTION AT THE LOW LEVELS WILL INCREASE CLOUD COVER EARLY ON SUNDAY AND IT WILL PERSIST INTO MONDAY. DESPITE THE CLOUD COVER...WARM AIR ADVECTION WILL HELP TEMPERATURES BE 15 TO 20 DEGREES ABOVE NORMAL...NOW THESE TEMPERATURES COULD BE HAMPERED SOME BY THE CLOUD COVER...BUT HAVE KEPT THE CURRENT TEMPS DUE TO THE STRONG WARM ADVECTION AND MIXING. SUNDAY NIGHT INTO EARLY MONDAY WILL BE DOMINATED BY STRONG MOISTURE TRANSPORT AT THE LOWEST LEVELS WHICH COULD CAUSE DRIZZLE ACROSS MUCH OF THE AREA. THE NEXT UPPER WAVE WILL KICK OUT DURING THE DAY MONDAY CAUSING THE DRYLINE TO MOVE EAST AND A COLD FRONT TO TRANSITION ACROSS THE AREA...WHICH WILL BRING A CHANCE FOR THUNDERSTORMS. THE DRYLINE IS EXPECTED TO MOVE EASTWARD TO ROUGHLY HIGHWAY 281 BY MONDAY AFTERNOON AS THE DRY SLOT MOVES INTO SOUTH CENTRAL NEBRASKA. THE BEST INSTABILITY/MOISTURE WILL BE ALONG THE EASTERN FRINGES OF THE AREA. THE NAM AND GFS CONTINUE TO INDICATE MUCAPE OF 1500-2000 EAST OF HIGHWAY 281 INTO EASTERN NEBRASKA AND NORTHEAST KANSAS. THE INSTABILITY COMBINED WITH 35-40KTS BULK SHEAR WILL MEAN THAT THIS PERIOD COULD POSSESS SOME STRONG TO SEVERE STORMS. HOWEVER...THIS BEING SAID...THIS IS DAY 4 AND THERE ARE STILL PLENTY OF QUESTIONS...1. WILL THE MOISTURE REALLY GET THIS FAR NORTH AND 2. WILL THE DRYLINE'S LOCATION SHIFT? A SLIGHT SHIFT TO THE EAST WILL KEEP IT OUT OF THE AREA. TEMPERATURES ARE CURRENTLY FORECASTED TO BE 20-25 DEGREES ABOVE NORMAL FOR MONDAY...WITH SOME NEAR RECORDS POSSIBLE. THE DRYSLOT CLEARING AND ASSOCIATED DRYLINE WILL AID TEMPERATURES TO REACH INTO THE MID AND UPPER 70S. SEE THE CLIMATE SECTION FOR MORE RECORD DETAILS. THE COLD FRONT WILL CATCH UP TO THE DRYLINE MONDAY EVENING WITH SOME THUNDERSTORMS POSSIBLE BEHIND THE FRONT AS WELL. THE COLD FRONT WILL USHER IN SLIGHTLY COOLER AND DRIER AIR AS WELL AS BRISK NORTHWESTERLY WINDS. TUESDAY - FRIDAY: SURFACE HIGH PRESSURE WILL BUILD IN TUESDAY...BUT WINDS WILL BE BREEZY UNTIL THE PRESSURE GRADIENT SLACKENS TUESDAY EVENING. WINDS WILL DECREASE BY LATE TUESDAY AND REMAIN LIGHT THROUGH THE END OF THE WEEK. THE CENTRAL PLAINS WILL BE CAUGHT BETWEEN THE MAIN UPPER FLOW AND A CUT OFF LOW THAT WILL MOVE ACROSS TEXAS. THIS WILL KEEP THE FORECAST DRY AND THE TEMPERATURES MILD FOR MARCH WITH TEMPS ABOVE NORMAL. HIGHS ARE EXPECTED IN THE 50S AND 60S. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1051 PM CST FRI MAR 4 2016 VFR CONDITIONS ARE FORECAST THRU THE TAF PERIOD. SOUTHERLY WINDS WILL INCREASE DURING THE AFTERNOON ON THE BACK SIDE OF A SFC RIDGE AXIS AND AHEAD OF A DEEPENING TROUGH ALONG THE HIGH PLAINS. CLOUDS WILL BE MINIMAL AND LIMITED TO HIGH LEVELS. && .FIRE WEATHER... ISSUED AT 410 PM CST FRI MAR 4 2016 REGARDING FIRE WEATHER CONCERNS FOR SATURDAY AND MONDAY AFTERNOONS: SATURDAY: CONCERNS CONTINUE TO GROW THAT THE MAJORITY OF THE CWA (ESPECIALLY THE WESTERN HALF) WILL AT LEAST MEET "NEAR-CRITICAL" FIRE WEATHER THRESHOLDS...THANKS TO SEASONABLY-WARM/DRY CONDITIONS AND INCREASING SOUTHERLY BREEZES. WILL CERTAINLY KEEP HIGHLIGHTING NEAR-CRITICAL CONCERNS IN THE LATEST HAZARDOUS WEATHER OUTLOOK (HWOGID). HOWEVER...OF MOST CONCERN...THIS LATEST FORECAST HAS RAISED WIND SPEEDS AND LOWERED RELATIVE HUMIDITY (RH) JUST ENOUGH THAT OUR FAR WESTERN COUNTIES OF DAWSON/GOSPER/FURNAS ARE RIDING THE BRINK OF MEETING OUTRIGHT- CRITICAL FIRE DANGER. NOT SURPRISINGLY...THESE 3 COUNTIES ARE ESSENTIALLY THE ONLY PORTION OF OUR CWA ALSO INCLUDED IN THE "ELEVATED" FIRE DANGER AREA ON THE LATEST SPC DAY 2 FIRE WX OUTLOOK. IF CONFIDENCE WAS A BIT HIGHER ON SOLIDLY-MEETING OUR LOCAL CRITICAL THRESHOLDS...MIGHT HAVE A ISSUED A FORMAL FIRE WEATHER WATCH ON THIS SHIFT FOR THESE 3 COUNTIES. HOWEVER...BECAUSE NEIGHBORING OFFICES TO THE WEST HAVE SLIGHTLY DIFFERENT CRITICAL RH CRITERIA...WE WOULD HAVE BEEN "GOING SOLO" WITH THIS VERY SMALL WATCH AREA...WHICH WE PREFERRED TO AVOID FOR COLLABORATION/"BIG- PICTURE" PURPOSES. THAT BEING SAID...WITH SATURDAY AFTERNOON FIRE DANGER A MORE IMMINENT/FIRST PERIOD ISSUE FOR THE UPCOMING OVERNIGHT SHIFT...THEY MIGHT HAVE TO CONSIDER ISSUING A WARNING IN OUR FAR WESTERN CWA IF CONDITIONS TREND ANY WORSE THAN THEY ALREADY ARE. MONDAY: FIRE WEATHER CONCERNS WILL INCREASE AGAIN WITH THE DRYLINE HELPING TO DROP RELATIVE HUMIDITIES TO LESS THAN 25 PERCENT ACROSS PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS. SOUTH TO SOUTHWESTERLY WINDS WILL BE BRISK WITH SUSTAINED SPEEDS OF 20 MPH OR GREATER. CLOSING WITH A QUICK REVIEW OF OUR LOCAL FIRE WEATHER THRESHOLDS: "CRITICAL" FIRE WEATHER IN OUR CWA IS DEFINED AS THE 3+ HOUR OVERLAP OF RELATIVE HUMIDITY (RH) OF 20 PERCENT-OR-LOWER AND SUSTAINED WINDS/GUSTS OF 20+ MPH/25+ MPH. "NEAR-CRITICAL" IS DEFINED AS THE OVERLAP OF 25 PERCENT-OR-LOWER RH AND SUSTAINED WINDS GUSTS OF 15+MPH/20+ MPH (IN THE PRESENCE OF SUFFICIENTLY-DRY VEGETATION). && .CLIMATE... ISSUED AT 410 PM CST FRI MAR 4 2016 RECORD HIGH TEMPERATURES FOR MARCH 7TH: GRAND ISLAND.....73 DEGREES IN 2000/1987 HASTINGS.........78 DEGREES IN 1987 && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...BILLINGS WRIGHT AVIATION...FAY FIRE WEATHER...PFANNKUCH/BILLINGS WRIGHT CLIMATE...BILLINGS WRIGHT
Hazardous weather outlook, Mar 4, 3:50 PM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 350 PM CST FRI MAR 4 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 350 PM CST FRI MAR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ON SATURDAY AFTERNOON...NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS MOST OF NORTH CENTRAL KANSAS...ALONG WITH NEBRASKA AREAS MAINLY WEST OF A LINE FROM ORD...TO HASTINGS...TO SUPERIOR...AS RELATIVE HUMIDITY FALLS TO 25 PERCENT OR LOWER AND SOUTH WINDS GUST TO AT LEAST 20 MPH. DAWSON...GOSPER AND FURNAS COUNTIES COULD EVEN FLIRT WITH CRITICAL FIRE DANGER...MAINLY DUE TO SLIGHTLY STRONGER WINDS. THUNDERSTORMS ARE POSSIBLE OFF AND ON SUNDAY EVENING THROUGH MONDAY NIGHT. WHILE THERE ARE SOME UNCERTAINTIES..SOME OF THESE STORMS COULD BE STRONG TO SEVERE MAINLY EAST OF HIGHWAY 281 LATE MONDAY AFTERNOON INTO THE EVENING. IN ADDITION FOR MONDAY AFTERNOON...AT LEAST NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED PRIMARILY IN ROOKS AND PHILLIPS COUNTIES IN KANSAS...DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS PFANNKUCH/BILLINGS WRIGHT
Nearby
Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.